Alert archive / Arizona / Lake Wind Advisories in 2021

Lake Wind Advisory 10, NWS Las Vegas, NV

June 9, 2021

NWS Las Vegas, NV issued this lake wind advisory at Jun 9, 2021, 2:15 AM MST. It took effect at Jun 9, 2021, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2021, 2:15 AM MST (09:15 UTC)
In effect from
Jun 9, 2021, 11:00 AM MST
Expired
Jun 9, 2021, 8:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted.

066 
WWUS75 KVEF 090915
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
215 AM PDT Wed Jun 9 2021

CAZ519>522-NVZ014-092200-
/O.CON.KVEF.HW.W.0005.210609T1800Z-210610T0300Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Death Valley National Park-Esmeralda and Central Nye County-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, and Dyer
215 AM PDT Wed Jun 9 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected. The potential for the strongest winds is in the lee 
  of the Sierra and in the lee of the White Mountains.

* WHERE...In Nevada, Esmeralda and Central Nye County. In 
  California, Eastern Sierra Slopes, Owens Valley, White 
  Mountains of Inyo County and Death Valley National Park. 
  Strong crosswinds are possible along Highway 395.

* WHEN...From 11 AM to 8 PM PDT Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ036-NVZ021-092200-
/O.NEW.KVEF.LW.Y.0010.210609T1800Z-210610T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
215 AM PDT Wed Jun 9 2021 /215 AM MST Wed Jun 9 2021/

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS
MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...From 11 AM PDT /11 AM MST/ this morning to 8 PM PDT /8 
  PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

CAZ523-NVZ015-017-019-092200-
/O.CON.KVEF.WI.Y.0027.210609T1800Z-210610T0300Z/
Western Mojave Desert-Lincoln County-
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-
Including Barstow, Daggett, Fort Irwin, Caliente, Pioche, Panaca,
Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon
215 AM PDT Wed Jun 9 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Nevada, Lincoln County, Western Clark and Southern 
  Nye County and the Spring Mountains-Red Rock Canyon area. In 
  California, the Western Mojave Desert.

* WHEN...From 11 AM to 8 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
2 follow-up statements
445 
WWUS75 KVEF 092004
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
104 PM PDT Wed Jun 9 2021

CAZ522-100400-
/O.NEW.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/
/O.CON.KVEF.HW.W.0005.000000T0000Z-210610T0300Z/
Death Valley National Park-
Including Furnace Creek, Stovepipe Wells, and Shoshone
104 PM PDT Wed Jun 9 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT...For the High Wind Warning, south winds 25 to 35 mph with
  gusts up to 60 mph. For the Excessive Heat Watch, dangerously
  hot conditions with temperatures up to 117 to 126 possible.

* WHERE...Death Valley National Park.

* WHEN...For the High Wind Warning, until 8 PM PDT this evening. 
  For the Excessive Heat Watch, from Monday morning through 
  Friday evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Extreme heat next week will
  significantly increase the potential for heat related 
  illnesses, particularly for those working or participating in 
  outdoor activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

Monitor the latest forecasts for updates on the increasingly hot 
temperatures next week. Be prepared to drink plenty of fluids, 
stay in an air- conditioned room, stay out of the sun, and check 
up on relatives and neighbors.


&&

$$

CAZ519>521-NVZ014-100300-
/O.CON.KVEF.HW.W.0005.000000T0000Z-210610T0300Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Esmeralda and Central Nye County-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Beatty, 
Goldfield, Silver Peak, and Dyer
104 PM PDT Wed Jun 9 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected. The potential for the strongest winds is in the lee 
  of the Sierra and in the lee of the White Mountains.

* WHERE...In Nevada, Esmeralda and Central Nye County. In 
  California, Eastern Sierra Slopes, Owens Valley, White 
  Mountains of Inyo County and Death Valley National Park. 
  Strong crosswinds are possible along Highway 395.

* WHEN...Through 8 PM PDT today.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ523-NVZ017-100400-
/O.NEW.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/
/O.CON.KVEF.WI.Y.0027.000000T0000Z-210610T0300Z/
Western Mojave Desert-Western Clark and Southern Nye County-
Including Barstow, Daggett, Fort Irwin, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
104 PM PDT Wed Jun 9 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph 
  with gusts up to 50 mph. For the Excessive Heat Watch, 
  dangerously hot conditions with temperatures up to 111 to 116 
  possible.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Western Mojave Desert.

* WHEN...For the Wind Advisory, until 8 PM PDT this evening. For 
  the Excessive Heat Watch, from Monday morning through Friday 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Extreme heat next week will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Monitor the latest forecasts for updates on the increasingly hot 
temperatures next week. Be prepared to drink plenty of fluids, stay 
in an air- conditioned room, stay out of the sun, and check up on 
relatives and neighbors.

&&

$$

AZZ036-NVZ021-100400-
/O.NEW.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/
/O.CON.KVEF.LW.Y.0010.000000T0000Z-210610T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
104 PM PDT Wed Jun 9 2021 /104 PM MST Wed Jun 9 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT...For the Lake Wind Advisory, south winds 20 to 25 mph with
  gusts up to 40 mph. For the Excessive Heat Watch, dangerously
  hot conditions with temperatures up to 115 to 122 possible.

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...For the Lake Wind Advisory, until 8 PM PDT /8 PM MST/ 
  this evening. For the Excessive Heat Watch, from Monday 
  morning through Friday evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft. Extreme heat next week 
  will significantly increase the potential for heat related 
  illnesses, particularly for those working or participating in 
  outdoor activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

Monitor the latest forecasts for updates on the increasingly hot 
temperatures next week. Be prepared to drink plenty of fluids, stay 
in an air- conditioned room, stay out of the sun, and check up on 
relatives and neighbors.

&&

$$

NVZ015-019-100300-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-210610T0300Z/
Lincoln County-Spring Mountains-Red Rock Canyon-
Including Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, 
The Town Of Mt Charleston, and Red Rock Canyon
104 PM PDT Wed Jun 9 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Nevada, Lincoln County, Western Clark and Southern 
  Nye County and the Spring Mountains-Red Rock Canyon area. In 
  California, the Western Mojave Desert.

* WHEN...through 8 PM PDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ002-003-CAZ524>527-NVZ016-020-022-100400-
/O.NEW.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/
Lake Havasu and Fort Mohave-Northwest Deserts-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Las Vegas Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Kingman, 
Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, 
Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, 
Primm, Searchlight, and Cal-Nev-Ari
104 PM PDT Wed Jun 9 2021 /104 PM MST Wed Jun 9 2021/

...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT...Dangerously hot conditions with temperatures of 110 to
  116 possible.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...From Monday morning through Friday evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on the increasingly hot 
temperatures next week. Be prepared to drink plenty of fluids, stay 
in an air- conditioned room, stay out of the sun, and check up on 
relatives and neighbors.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
322 
WWUS75 KVEF 100247
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
747 PM PDT Wed Jun 9 2021

CAZ522-101200-
/O.EXP.KVEF.HW.W.0005.000000T0000Z-210610T0300Z/
/O.CON.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/
Death Valley National Park-
Including Furnace Creek, Stovepipe Wells, and Shoshone
747 PM PDT Wed Jun 9 2021

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH FRIDAY EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

* WHAT...Winds will continue to diminish through the remainder of
  the evening hours. Dangerously hot conditions next week with
  temperatures 117 to 126 possible.

* WHERE...Death Valley National Park.

* WHEN...From Monday morning through Friday evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Be prepared to drink plenty of fluids, stay in an air-
conditioned room, stay out of the sun, and check up on relatives
and neighbors.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

CAZ519>521-NVZ014-100400-
/O.EXP.KVEF.HW.W.0005.000000T0000Z-210610T0300Z/
Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-
Esmeralda and Central Nye County-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Beatty, 
Goldfield, Silver Peak, and Dyer
747 PM PDT Wed Jun 9 2021

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds will continue to diminish through the remainder of the
evening hours. The high wind warning will be allowed to expire at
8 pm. 

$$

CAZ523-NVZ017-101200-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-210610T0300Z/
/O.CON.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/
Western Mojave Desert-Western Clark and Southern Nye County-
Including Barstow, Daggett, Fort Irwin, Pahrump, Indian Springs, 
Desert Rock, and Amargosa Valley
747 PM PDT Wed Jun 9 2021

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH FRIDAY EVENING...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

* WHAT...Winds will continue to diminish through the remainder of
  the evening hours. Dangerously hot conditions with temperatures
  of 111 to 116 possible.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Western Mojave Desert.

* WHEN...From Monday morning through Friday evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Be prepared to drink plenty of fluids, stay in an air-
conditioned room, stay out of the sun, and check up on relatives
and neighbors.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

AZZ036-NVZ021-101200-
/O.EXP.KVEF.LW.Y.0010.000000T0000Z-210610T0300Z/
/O.CON.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
747 PM PDT Wed Jun 9 2021 /747 PM MST Wed Jun 9 2021/

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH FRIDAY EVENING...
...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

* WHAT...Winds will continue to diminish through the remainder of
  the evening hours. Dangerously hot conditions with temperatures
  of 115 to 122 possible.

* WHERE...In Nevada, Lake Mead National Recreation Area. In 
  Arizona, Lake Mead National Recreation Area.

* WHEN...From Monday morning through Friday evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Be prepared to drink plenty of fluids, stay in an air-
conditioned room, stay out of the sun, and check up on relatives
and neighbors.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

NVZ015-100400-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-210610T0300Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel
747 PM PDT Wed Jun 9 2021

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds will continue to diminish through the remainder of
the evening hours. The wind advisory will be allowed to expire at
8 pm.

$$

NVZ019-101200-
/O.EXT.KVEF.WI.Y.0027.000000T0000Z-210610T1200Z/
Spring Mountains-Red Rock Canyon-
Including The Town Of Mt Charleston and Red Rock Canyon
747 PM PDT Wed Jun 9 2021

...WIND ADVISORY EXTENDED...NOW IN EFFECT UNTIL 5 AM PDT 
THURSDAY...

* WHAT...Southwest winds look to peak between 11 pm this evening
  and 3 am Thursday morning. Speed of 25 to 35 mph with gusts up
  to 50 mph possible.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 5 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ002-003-CAZ524>527-NVZ016-020-022-101200-
/O.CON.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/
Lake Havasu and Fort Mohave-Northwest Deserts-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Las Vegas Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Kingman, 
Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, 
Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, 
Primm, Searchlight, and Cal-Nev-Ari
747 PM PDT Wed Jun 9 2021 /747 PM MST Wed Jun 9 2021/

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH FRIDAY EVENING...

* WHAT...Dangerously hot conditions with temperatures of 110 to
  116 possible.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...From Monday morning through Friday evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Be prepared to drink plenty of fluids, stay in an air-
conditioned room, stay out of the sun, and check up on relatives
and neighbors.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 8, 9:47 PM MST, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 8, 9:47 PM MST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
947 PM PDT Tue Jun 8 2021

.SYNOPSIS...Upper level trough off the northern California coast
will gradually move onshore by Wednesday evening, bringing with it
windy and dry conditions. This will also provide the potential for
blowing dust, rapid wildfire spread and strong crosswinds on some
area highways. Temperatures will remain below normal through
Thursday, but will begin to rapidly increase over the weekend and
well above normal by early next week leading to possible hazardous
heat risk.

&&

.EVENING UPDATE...through 12Z Wednesday morning.
No significant changes to the forecast this evening through 12Z
tomorrow morning.

&&

.SHORT TERM...Today through Thursday.
Winds have steadily increased across the area today. A few locations
have gusted above 40 mph but generally have remained in the 25 to 35
mph gust range. As the upper level trough moves inland on Wednesday
winds will continue to strengthen with the strongest belt of winds
expected across Inyo County, Esmeralda and central Nye Counties on
Wednesday, where the High Wind Watch was upgraded to a High Wind
Warning. High resolution models and HREF versions continue to
indicate the strongest winds in the lee of the Sierra, White
Mountains, the Panamints on Wednesday afternoon and early evening.
Decent mid and upper level support exists across those areas with 45
to 55 kts at 700 mb during late afternoon and early evening. Strong
crosswinds are likely across Hwy 395. Areas to the south, portions
of San Bernardino, southern Nye, western Clark and Lincoln County
will see wind gusts in the 40 to 50 mph range and the wind
advisories for those locations remain unchanged. The trough passage
on Wednesday evening should remain dry, but a brief shower across
northern Inyo and Esmeralda cannot be completed ruled out. Elsewhere
the winds are expected to remain below impactful levels. The trough
of low pressure will also continue to provide some lower
temperatures, keeping levels below normal through Thursday.

The upper level trough will eject to the northeast and away from the
Great Basin providing some lighter winds from a northerly direction
on Thursday. The north winds will produce the coolest day of the
week, with a high of 90 degrees expected in Las Vegas and most
locations 5 to 10 degrees below normal.

.LONG TERM...Friday through Monday.
The focus of the long term will continue to be the rapid warm up
expected across the region in response to ridging building over the
western CONUS. The majority of the variance in the inter-ensemble
members for over the weekend and early next week is not found in the
magnitude of the ridge itself, but the influence troughing over the
Pacific will have on its positioning. The implications for the long
term forecast is mostly how above normal our temperatures will get
and for how long. Confidence is already rather high that heat risk
values will begin to reach major levels for about half of the CWA by
as early as Monday and a watch will likely be needed in the next day
or so. The main question is how long this will last.

As far as previously mentioned QPF potential, it looks like at the
very least, the trend is to push this potential back to mid to late
week, if any. 00Z Cluster Analysis held on to at least one cluster
of solutions leading towards measurable QPF across Mohave in the 8-
10 period...and even CPC upgraded the 8-14 outlook to mention a
slight favoring for above average precipitation, but the 12Z run
pushed this potential much farther east, perhaps favoring a stronger
influence of the Pacific troughing. This would indicate a reprieve
from the heat if so. Will continue to monitor these trends.

&&

.AVIATION...For McCarran...Sporadic gusts will remain possible
overnight. Scattered mid and high clouds will move in late tonight
and gradually clear Wednesday evening, with cloud bases generally
above 15kft AGL. Winds increase again tomorrow afternoon out of the
southwest with gusts between 25-30 kts through the evening hours.

For the rest of southern Nevada, northwest Arizona and southeast
California...South to southwest gusts of 30 to 40 knots will be
possible Wednesday, with the highest winds in south central Nevada
and Inyo county California. Lighter winds are expected Thursday.
Scattered to broken mid and high clouds will move in late tonight
lasting into Wednesday afternoon, but will not be operationally
significant.
&&

.FIRE WEATHER...
Critical fire weather conditions will continue through Wednesday
with gusty south to southwest winds and critical RH values expected.
The strongest winds are expected on Wednesday afternoon and early
evening, especially to the north of west of I-15 and expected to
increase to 25 to 35 mph gusting 35 to 50 mph. Some areas of Inyo
County, central Nye County and Esmeralda County could see wind gusts
greater than 60 mph. South of I-15, lower winds are expected at 15-
25 mph gusting up to 35 mph. Thursday's winds will be lighter which
will help alleviate some fire weather concern however, conditions
will remain dry through the weekend.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE/LONG TERM...TB3
SHORT TERM/FIRE...Czyzyk
AVIATION...Outler

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:04 PM MSTExcessive Heat WatchVEFMohave24 hr

Nearby

Lake Wind Advisories in Arizona, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.